MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US OMNICUT 4.2 RES BLADE 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283345
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by affiliate via complaint submission tool the omnicut 4.2 res blade 5pk.During ablation from an oesteofyte there was metal abrasion at the distal end.No surgical delay.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the investigation provided, it was reported that when operating the shaver handpiece (tornada), metal abrasion has occurred on the shaver blade.The device was received and evaluated in juarez lab.It was observed that the tip between the outer and inner had slightly marks of wear.The devices were sent to r&d for further investigation.The investigation began with having the operations team investigated the manufacturing facility where the blades are made and to review dhr¿s for obvious deviations or anomalies.The operations team concluded that there were no obvious deviations to be concerned with.The investigation was divided into three stages, complaint blade inspection, spring force testing, o-ring testing.Since there were signs of wear and discoloration detected on the blades, the team decided to randomly select complaint blades to be inspected for out of specification tolerances.A doe was constructed to test the three factors to see which have the largest effect on shedding.A tolerance analysis was conducted on the handpiece with blade assembly to find the maximum and minimum values for the gap where an acceptable amount of shedding is allowed.The test was conducted following the shed test method using eight blades alternating the following parameters: material type, speed, and spring force.In conclusion, the results show that the factor direction is above the specification, therefore it has the largest effect on shaver shedding of the three factors.Although factor of spring force is below the mark it was investigated since it is a factor that can be controlled while direction is based on surgeon discretion.The results conclude that the material does not have a significant effect on the shedding and that a higher amount of shedding occurs when the spring force is increased, and the shaver blade is run at higher speeds (=6,000 rpm).Also, a sample was ran for 30 seconds, sample two was ran for 60 seconds, and sample three was ran for 60 seconds.The test results concluded that if there is a significant amount of shedding it will occur in the first 30 seconds and not gradually over time.In addition, after discovering that some handpieces were missing the o-ring in the front of the handpiece, a test was conducted to determine how this could affect shedding.As seen in the results shedding can be reproduced, but with the o-ring present and proper spring force maintained, the amount of shedding is significantly decreased.Based on the investigation potential ways to reduce shedding is to ensure all handpieces are properly serviced and maintained to ensure the presence of the o-ring.During the servicing make sure tissue seal spring is properly placed and that no debris is caught on or under the tissue seal spring, which could cause an increase in the spring force.Continue to monitor and inspect the handpiece usage in the region and verify that the decontamination and cleaning processes are following the proper ifu.Another potential way to reduce shedding is to run the blades at a lower speed and in oscillation direction as shown in the test results.As this complaint rate falls within the expected occurrence rate per the dfmea, no further risk reduction actions are required.A manufacturing record evaluation was performed for the finished device [a1912011] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
OMNICUT 4.2 RES BLADE 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10076076
Report Number1221934-2020-01415
Device Sequence Number16853018
Product Code HRX
UDI-Device Identifier10886705022472
UDI-Public10886705022472
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number283345
Device Catalogue Number283345
Device Lot NumberA1912011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/12/2020
12/29/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/15/2020
12/30/2020
Patient Sequence Number1